Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


REYATAZ CONCERN!!
Mar 20, 2012

HELLO DOCTOR, I AM TAKING REYATAZ,TRUVADA AND NORVIR, I AM DOING GREAT CD4 839 AND UNDETECTABLE SINCE I STARTED TREATMENT (8 MONTHS AGO) , MY DOCTOR IS CONSIDERING SWITCHING REYATAZ , I HAVE TO GO BACK ON THURSDAY 3/22 TO TALK WITH HIM ABOUT DIFFERENT OPTIONS, THE REASON WHY HE WANNA TO SWITCH IS BECAUSE MY EYES ARE VERY YELLOW AND HE IS AFRAID THAT I`LL STOP THE REYATAZ W/O TELLING HIM, I TOLD HIM THAT I WILL NOT DO THAT !!! BUT HE INSISTS ON CHANGING REYATAZ. MY QUESTION IS: WHAT IS THE BETTER OPTION OUT THERE TO REPLACE REYATAZ? DO I HAVE ANY RISK OF DEVELOPING RESISTANCE WITH THE CHANGE? PLEASE ADVISE!!!!!!!!!!!!!! AND THANK YOU FOR YOUR HELP.

Response from Dr. Young

Hello and thanks for posting.

Yellowing of the eyes is a not rare, but usually not medically serious side effect of Reyataz. About 5% of people using this regimen experience this effect.

If serious enough to warrant a switch, the most conservative way to approach this is to switch to a different protease inhibitor. Current US treatment guidelines would endorse a change to Norvir+Prezista (darunavir). Darunavir is very well tolerated and isn't associated with yellowing of the eyes/skin and would retain the same degree of viral potency.

Hope that helps, BY



Previous
i miss a dose
Next
meds and travelling

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement